Alert archive / Hawaii / Wind Advisories in 2013
Wind Advisory 4, NWS Honolulu, HI
NWS Honolulu, HI issued this wind advisory at Jan 16, 2013, 6:16 PM HST for Hawaii County, Hawaii. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Jan 16, 2013, 6:16 PM HST (04:16 UTC)
- Expired
- Jan 17, 2013, 9:00 AM HST
- In force
- 15 hr
- Issued by
- NWS Honolulu, HI
County Hawaii County, HI
The radar
The South Shore radar (PHWA), 57 km from the middle of the area, began a volume at 04:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Hilo, (PITO), launched 00:00Z, 4.3 hours before the alert went out and 56 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 42 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 591 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 12 m²/s²
- 0-3 km storm-relative helicity
- 102 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
019 WWHW70 PHFO 170416 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 616 PM HST WED JAN 16 2013 ...WIND ADVISORY IN EFFECT UNTIL 6 AM HST THURSDAY... .A SURGE IN WINDS WILL BRING ADVISORY CONDITIONS OVER THE BIG ISLAND SUMMITS THROUGH THIS EVENING AND INTO THURSDAY EARLY MORNING. HIZ028-171600- /O.NEW.PHFO.WI.Y.0004.130117T0416Z-130117T1600Z/ BIG ISLAND SUMMITS- INCLUDING THE CITY OF...MAUNA LOA AND MAUNA KEA ABOVE 8000 FEET 616 PM HST WED JAN 16 2013 ...WIND ADVISORY IN EFFECT UNTIL 6 AM HST THURSDAY... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM HST THURSDAY. * WINDS...WEST 20 TO 30 MPH WITH LOCALIZED GUSTS OVER 40 MPH. * TIMING...THROUGH 6 AM HST THURSDAY. * IMPACTS...WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH... OR GUSTS OF AT LEAST 50 MPH...ARE EXPECTED. MOTORISTS SHOULD USE EXTRA CAUTION. && $$
2 follow-up statements
799 WWHW70 PHFO 171321 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 321 AM HST THU JAN 17 2013 ...WIND ADVISORY IN EFFECT UNTIL 9 AM HST THURSDAY... .A SURGE IN WESTERLY WINDS WILL KEEP ADVISORY CONDITIONS OVER THE BIG ISLAND SUMMITS THROUGH LATER THIS MORNING. HIZ028-171900- /O.EXT.PHFO.WI.Y.0004.000000T0000Z-130117T1900Z/ BIG ISLAND SUMMITS- INCLUDING THE CITY OF...MAUNA LOA AND MAUNA KEA ABOVE 8000 FEET 321 AM HST THU JAN 17 2013 ...WIND ADVISORY NOW IN EFFECT UNTIL 9 AM HST THIS MORNING... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 9 AM HST THIS MORNING. * WINDS...WEST 20 TO 30 MPH WITH LOCALIZED GUSTS OVER 40 MPH. * TIMING...THROUGH 9 AM HST THIS MORNING. * IMPACTS...WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH... OR GUSTS OF AT LEAST 50 MPH...ARE EXPECTED. MOTORISTS SHOULD USE EXTRA CAUTION. && $$ REYNES
776 WWHW70 PHFO 171845 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 845 AM HST THU JAN 17 2013 HIZ028-171945- /O.EXP.PHFO.WI.Y.0004.000000T0000Z-130117T1900Z/ BIG ISLAND SUMMITS- INCLUDING THE CITY OF...MAUNA LOA AND MAUNA KEA ABOVE 8000 FEET 845 AM HST THU JAN 17 2013 ...WIND ADVISORY WILL EXPIRE AT 9 AM HST THIS MORNING... THE WIND ADVISORY WILL EXPIRE AT 9 AM HST THIS MORNING. SUSTAINED WINDS HAVE DROPPED BELOW ADVISORY LEVELS. HOWEVER...WINDS WILL REMAIN GUSTY TODAY AND ANOTHER INCREASE IN WINDS SPEEDS IS EXPECTED TONIGHT. $$ MORRISON
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Honolulu, HI wrote its last area forecast discussion before this wind advisory went out at Jan 16, 4:00 PM HST, 2 hours 16 minutes earlier.
Area forecast discussion, Jan 16, 4:00 PM HST, 2 hours 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HONOLULU HI 400 PM HST WED JAN 16 2013 .SYNOPSIS... RATHER COOL AND DRY CONDITIONS WITH LIGHT NORTHERLY WINDS WILL CONTINUE ACROSS MOST OF THE STATE THROUGH AT LEAST EARLY THURSDAY. PERIODS OF LIGHT SHOWERS CONFINED TO WINDWARD SLOPES. A LINGERING BAND OF MOISTURE WILL MAINTAIN HIGHER RAIN CHANCES OVER THE BIG ISLAND. A DISSIPATING FRONT WILL MOVE ACROSS THE ISLANDS FRIDAY AND EARLY SATURDAY...USHERING IN STRONGER NORTHEAST WINDS AND MORE DRY WEATHER FOR THE WEEKEND. && .DISCUSSION... MORE COOL AND RATHER DRY WEATHER IS IN STORE FOR MUCH OF THE STATE. FOR THE NEXT COUPLE OF DAYS...THE SMALLER ISLANDS WILL LIE UNDER A GENTLE NORTHERLY FLOW WITH DEW POINT VALUES HOVERING IN THE UPPER 50/S TO LOWER 60/S. THIS WILL TRANSLATE INTO OVERNIGHT LOWS TEMPS DIPPING BELOW 60 DEGREES IN SOME COASTAL AREAS. SHALLOW CLOUD BANDS WILL DROP DOWN THE ISLAND CHAIN AT TIMES...PRODUCING SOME LIGHT SHOWERS OVER NORTHERN WINDWARD SLOPES MAINLY AT NIGHT...BUT LEEWARD SECTIONS WILL REMAIN DRY. A BAND OF MOISTURE WILL LINGER NEAR THE BIG ISLAND...MAINTAINING HIGHER RAINFALL CHANCES WITH LIGHT ACCUMULATIONS. THE BEST CHANCE FOR SHOWERS WILL BE DRIVEN BY AFTERNOON CONVECTION ON THE HEATED SLOPES. RAINFALL TOTALS WILL BE MODEST...WITH THE MOISTURE PUSHING EAST OF THE AREA BY FRIDAY. INCREASED NORTHEASTERLY WINDS ARE EXPECTED ON FRIDAY AND SATURDAY. A SHALLOW...DISSIPATING FRONT WILL PUSH DOWN THE ISLAND CHAIN... BRINGING HIGHER CHANCES FOR WINDWARD RAINFALL WITH ONLY LIGHT RAINFALL ACCUMULATION. LEEWARD AREAS SHOULD REMAIN MOSTLY DRY. THE COMBINATION OF HIGH PRESSURE BUILDING BEHIND THE FRONT AND THE PASSAGE OF THE FRONT/S PARENT LOW ONLY SEVERAL HUNDRED MILES TO THE EAST WILL PRODUCE GUSTY NORTHEAST TO NORTH WINDS. BEHIND THE FRONT...THE AIR MASS WILL BE COOL AND DRY FOR THE WEEKEND. THE STRONGER WINDS WILL PREVENT OVERNIGHT LOW FROM GETTING AS LOW AS THOSE WE ARE SEEING NOW...BUT IN COMBINATION WITH DEW POINTS IN THE UPPER 50/S...IT WILL CERTAINLY FEEL COOL. ANY SHOWERS THAT FALL WILL BE BRIEF...LIGHT...AND CONFINED TO WINDWARD SLOPES. BY THE END OF THE HOLIDAY WEEKEND AND INTO EARLY NEXT WEEK...TRADE WINDS GRADUALLY SHIFT MORE EASTERLY. RIDGING ALOFT WILL PROMOTE A RATHER TYPICAL TRADE WIND RAINFALL PATTERN. && .MARINE... THE HIGH SURF ADVISORY FOR NORTH FACING SHORES REMAINS IN EFFECT ACROSS THE SMALLER ISLANDS...INCLUDING THE WEST FACING SHORES OF KAUAI. BORDERLINE CONDITIONS WILL PERSIST INTO THURSDAY AFTERNOON. THE HIGH SURF ADVISORY WILL NEED TO BE UPGRADED TO A WARNING FOR LATE THURSDAY NIGHT AS A MUCH LARGER...VERY LONG PERIOD SWELL AFFECTS THE STATE. LOW...LONG PERIOD FORERUNNERS AROUND 25 SECONDS WILL ARRIVE ON THURSDAY...AND THE SWELL WILL BUILD TO WARNING LEVELS BY LATE THURSDAY NIGHT OR EARLY FRIDAY MORNING. ELEVATED...WARNING LEVEL SURF ALONG NORTH AND WEST FACING SHORES WILL CONTINUE THROUGH THE WEEKEND AS THE LOW PASSING NORTHEAST OF THE ISLANDS DELIVERS REINFORCING NORTH NORTHWEST SWELLS. A SMALL CRAFT ADVISORY FOR SEAS OF 10 FT OR MORE WILL BE NEEDED AS EARLY AS THURSDAY NIGHT AND WILL PERSIST THROUGH AT LEAST SUNDAY. && .AVIATION... LGT NRLY FLOW WILL PREVAIL ACRS THE FA TNGT. A DISSIPATING FRONT WILL MOV SLOWLY THRU THE ISLANDS OVERNIGHT PRODUCING ISOL -SHRA. GENERALLY...VFR CONDITIONS WILL CONTINUE. && .HFO WATCHES/WARNINGS/ADVISORIES... HIGH SURF ADVISORY UNTIL 6 PM HST THURSDAY FOR NORTH AND WEST FACING SHORES OF NIIHAU AND KAUAI...AND THE NORTH FACING SHORES OF OAHU...MOLOKAI...AND MAUI. && DISCUSSION AND MARINE...WROE AVIATION...EVANS/DEJESUS
The office that day
Everything else NWS Honolulu, HI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 17, 9:15 AM HST | High Surf Warning | HFO | Hawaii, Honolulu, Kauai, Kalawao | 3 days |
| Jan 17, 9:55 AM HST | Small Craft Advisory | HFO | 8 days |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.